An alert has been issued due to a reported increase in the number of deaths in the Cannock area of Staffordshire which may be drug related. If you use drugs, be extra cautious about what you use and how much you take. The safest option is always not to use drugs, but if you do:
- Avoid using alone.
Be with people that you trust and in a safe environment, especially if it’s your first time.
- If things go wrong get help straight away.
If you are honest about what you think has been taken it is easier to get the right medical help quicker.
- Avoid mixing drugs, especially depressants like opioids, alcohol or benzodiazepines.
- Know how to use naloxone and carry it with you. Naloxone can temporarily reverse an opioid overdose while waiting for an ambulance. Let others know where your naloxone is kept and how to get more.
- Look after your friends.
If they are sleeping or unconscious, put them in the recovery position and don’t leave them alone. Call 999 and give them naloxone if there are any problems.